Illinois, 2008

Damaging Winds and Lightning Strike in Illinois, June 5, 2008

June 5, 2008 · NWS LOT · 7 events in 4 counties and zones

Severe thunderstorms developed across northwest Illinois shortly after sunrise and quickly moved across far northern Illinois during the mid morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Severe thunderstorms developed across northwest Illinois shortly after sunrise and quickly moved across far northern Illinois during the mid morning hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 5, 4:52 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 5, 4:52 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
552 AM CDT THU JUN 5 2008

.DISCUSSION...
259 AM CDT

FOCUS IS ON CONTINUATION OF STORMS INTO THE MORNING HOURS OR NOT.
ELEVATED CONVECTION STILL PROMINENT ACROSS IOWA. WHILE INDICATIONS
ARE THAT THE MAJORITY OF THIS WILL SLIP NORTH WITH SLOW MOVING
WARM FRONT OVERNIGHT...UPR LVL WAVES MOVING NORTHEAST IN MID LVL
FLOW STILL SUSPECT...ESPECIALLY WITH PRIMED DEWPTS IN 60S AND
LOWER 70S IN PLACE ACROSS CWA. HAVE LEFT CHC NORTH OF I-80 UNTIL
NOONTIME. AFTER THAT...MID LVL RIDGING SEEMS TO AMPLIFY INTO THE
LAKES REGION AS FURTHER DEEPENING OF THE UPR LOW OVER NEBRASKA
BACKS MID LVL FLOW MORE SOUTHERLY DURING THE DAY. BETTER LOW LVL
DIVERGENT PATTERN OVER IL AND IN LIKELY TO HALT CONVECTION DURING
THE DAY.

UPR LOW FEATURE IN PLAINS KICKS OUT TOWARD UPR MS VLY THURSDAY
NIGHT AND CONTINUING TO DEEPEN AS IT EJECTS NORTHWARD INTO WEST
ONTARIO ON FRIDAY. HAVE ADVECTED ASSOCIATED SHORT WAVE ACROSS MS
VLY ON FRIDAY WITH 60KT LLJ SUPPORTING MODERATE RISK OF SVR STORMS
FRIDAY AFTN THRU FRIDAY NIGHT. CONVECTION NOT GOING FAR ON
SATURDAY AS MID LEVEL FLOW LINES UP WITH COLD FRONT TRYING TO SLIP
ACROSS IL. IS LIKELY TO BE A WET ACTIVE WEEKEND WITH A SECONDARY
FRONT DROPPING INTO THE UPR MS VLY SAT NIGHT INTO SUNDAY.

NOT MUCH CHANGE IN FORECAST TEMPS. CONTINUED HIGH DEWPTS IN THE
60S SHUD KEEP LOW TEMPS MILD AND MUGGY AT NIGHT WITH HIGHS IN THE
80S TO NEAR 90 AT TIMES SIMILAR TO THE TROPICS.

DID NOT CHANGE EXTENDED MUCH FROM PREVIOUS PACKAGE. MODELS
CONTINUING TO MAINTAIN STAGNANT COLD FRONT INTO MONDAY NIGHT NEAR
THE WI BORDER WITH RIDGING AMPLIFYING ONCE AGAIN OVER THE LAKES ON
TUESDAY AND WEDNESDAY.

RLB

&&

.AVIATION...

1200 UTC TAFS...PRIMARY AVIATION CHALLENGE WILL BE TSRA POTENTIAL
EARLY IN THE TAF PERIOD. WELL ORGANIZED MCS WITH SEVERAL SHORT
BANDS OF TSRA OVER EASTERN IA INTO NW IL CONTINUES TO PUSH ENE
TOWARD THE AREA...THOUGH THUNDERSTORMS HAVE BEEN STRUGGLING WITH
THEIR EASTWARD PROGRESS SOME DUE TO STRENGTHENING CAP AND RISING
HEIGHTS. BASED ON THE ASSUMPTION THAT STORMS WILL HAVE AN
INCREASINGLY DIFFICULT TIME MAKING EASTWARD PROGRESS PLAN IS TO
NOT HAVE ANY MENTION OF PRECIP IN CHGO METRO TERMINALS. FARTHER NW
AT RFD HAVE INTRODUCED A PERIOD OF VCTS FOR NOW...BUT MAY NEED TO
EVENTUALLY INCLUDE A SHORT TEMPO FOR TSRA.

BY LATE MORNING ANY PRECIP CHANCES SHOULD END WITH JUST BREEZY
CONDITIONS EXPECTED. CONDITIONS WILL LIKELY REMAIN VFR THROUGH THE
PERIOD...THOUGH MOIST AIRMASS COULD ALLOW FOR SOME HIGH END MVFR
VSBYS TO DEVELOP EARLY FRIDAY MORNING. FAIRLY STRONG WINDS ARGUED
AGAINST INCLUSION IN THE TERMINALS AT THIS TIME...BUT SOMETHING
FOR DAY SHIFT TO RE-ACCESS.

IZZI

&&

.MARINE...
305 AM CDT

WARM FRONT ASSOCIATED WITH LOW PRESSURE OVER THE SOUTHERN PLAINS
EXTENDING ACROSS THE SOUTHERN GREAT LAKES WILL CONTINUE TO LIFT
SLOWLY NORTHWARD ACROSS THE WESTERN LAKES REGION TODAY. THIS
BOUNDARY HAS BEEN A FOCUSING MECHANISM FOR THUNDERSTORMS WITH
MODERATELY UNSTABLE AIRMASS STILL IN PLACE ALONG IT WITH SFC DEW
POINTS POOLING IN THE 68-70F RANGE AND PRECIPITABLE WATER VALUES
AROUND 1.5 TO 1.75INCHES. 07Z SFC ANALYSIS SHOWS BOUNDARY ROUGHLY
ALONG I-88.

EXTENSIVE CONVECTIVE COMPLEX ACROSS IA AND EASTERN NEB MOVING
EASTWARD WILL SPREAD INTO THE WESTERN GREAT LAKES LATER THIS
MORNING. MEANWHILE AFOREMENTIONED WARM FRONT WILL CONTINUE TO LIFT
SLOWLY NORTH ACROSS THE AREA TODAY AND FINALLY GET NORTH OF LAKE
SUPERIOR BY LATE IN THE DAY FRIDAY AS THE PARENT LOW PRESSURE
SYSTEM MOVES TO THE MINNESOTA ARROWHEAD. ANOTHER ROUND OF
THUNDERSTORMS LIKELY ON FRIDAY AFTERNOON/EVENING AS UPPER LEVEL
DISTURBANCE ROTATES ACROSS THE REGION. BROAD SOUTHERLY FLOW
REMAINS IN PLACE SATURDAY BEFORE A WEAK COLD FRONT SWEEPS EAST
ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY VEERING WINDS
SOUTHWEST.

ED F

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.

&&
Hazardous weather outlook, Jun 5, 4:06 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
506 AM CDT THU JUN 5 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
061015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
506 AM CDT THU JUN 5 2008 /606 AM EDT THU JUN 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
    HEAVY DOWNPOURS.
    CLOUD TO GROUND LIGHTNING.
    PEA SIZE HAIL.
    WIND GUSTS OVER 40 MPH.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS ARE POSSIBLE THIS MORNING...WITH THE GREATEST
  CHANCES NORTHWEST OF A CHICAGO TO LASALLE PERU LINE.

  DISCUSSION:

  AS A LARGE COMPLEX OF THUNDERSTORMS TRACKS NORTHEASTWARD FROM
  IOWA INTO WISCONSIN...THERE IS A CHANCES THAT A FEW OF THE
  THUNDERSTORMS ON THE SOUTH EDGE OF THE COMPLEX MAY CLIP MAINLY
  NORTHWESTERN PORTIONS OF THE OUTLOOK AREA. WHILE THE THREAT OF
  SEVERE WEATHER IS NOT ZERO...THE BETTER CHANCES OF ORGANIZED
  SEVERE WEATHER APPEAR TO BE NORTH AND WEST OF THE AREA.
  THUNDERSTORM CHANCES WILL DECREASE THIS AFTERNOON AS
  TEMPERATURES ABOVE THE GROUND WARM CREATING A LID ON
  THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORMS CHANCES WILL INCREASE AGAIN FRIDAY AFTERNOON AND
  PARTICULARLY FRIDAY EVENING. THOUGH MUCH CAN CHANGE BETWEEN NOW
  AND FRIDAY...EARLY INDICATIONS ARE THAT MANY OF THE INGREDIENTS
  NECESSARY FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK...INCLUDING
  THE POTENTIAL FOR TORNADOES...WILL BE IN PLACE.

  A PERIOD OR TWO OF THUNDERSTORMS WILL LIKELY OCCUR OVER THE
  WEEKEND AND INTO NEXT WEEK AS A FRONTAL BOUNDARY WAVERS AROUND
  THE REGION. THERE WILL PROBABLY BE AT LEAST SOME SMALL POTENTIAL
  FOR SEVERE WEATHER DURING THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

  DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
  ACTIVATION IS NOT EXPECTED TO BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-061015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
506 AM CDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT FRIDAY.

IN ADDITION...THUNDERSTORMS...SOME SEVERE...ARE LIKELY AS EARLY AS
FRIDAY AFTERNOON BUT PARTICULARLY FRIDAY EVENING.

A PERIOD OR TWO OF THUNDERSTORMS WILL LIKELY OCCUR OVER THE WEEKEND
AND INTO NEXT WEEK AS A FRONTAL BOUNDARY WAVERS AROUND THE REGION.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-061015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
506 AM CDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY OVER CENTRAL AND
NORTHERN PORTIONS OF THE LAKE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS...SOME SEVERE...ARE LIKELY AS EARLY AS FRIDAY
AFTERNOON BUT PARTICULARLY FRIDAY EVENING.

A PERIOD OR TWO OF THUNDERSTORMS WILL LIKELY OCCUR OVER THE WEEKEND
AND INTO NEXT WEEK AS A FRONTAL BOUNDARY WAVERS AROUND THE REGION.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

IZZI

In the hours before

Local storm report, Jun 5, 1:46 AM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
246 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             MOUNT AYR               40.95N 87.30W
06/04/2008  E1.00 INCH       NEWTON             IN   EMERGENCY MNGR

&&

IZZI
Local storm report, Jun 5, 1:48 AM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
248 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             2 NNW REMINGTON         40.79N 87.17W
06/04/2008  E1.00 INCH       JASPER             IN   TRAINED SPOTTER

0713 PM     FUNNEL CLOUD     REMINGTON               40.76N 87.15W
06/04/2008                   JASPER             IN   TRAINED SPOTTER

            MULTIPLE REPORTS OF ROTATION NEAR US HWY 24 AND I-65.

0720 PM     HAIL             5 W WATSEKA             40.78N 87.83W
06/04/2008  M0.88 INCH       IROQUOIS           IL   CO-OP OBSERVER

0730 PM     TORNADO          3 E RENSSELAER          40.94N 87.09W
06/04/2008                   JASPER             IN   LAW ENFORCEMENT

            SMALL TORNADO ON THE GROUND.

0746 PM     FUNNEL CLOUD     2 S RAUB                40.70N 87.49W
06/04/2008                   BENTON             IN   EMERGENCY MNGR

0801 PM     TORNADO          7 S FLANAGAN            40.77N 88.87W
06/04/2008                   LIVINGSTON         IL   PUBLIC

            TRUCKER REPORTS TWO TORNADOES MERGING WEST OF I-55 NEAR
            MILE MARKER 190.

0803 PM     TORNADO          7 S FLANAGAN            40.78N 88.86W
06/04/2008                   LIVINGSTON         IL   TRAINED SPOTTER

            TORNADO ON THE GROUND AT INTERSECTION OF 200E AND 1100N.

0804 PM     TORNADO          7 S FLANAGAN            40.78N 88.86W
06/04/2008                   LIVINGSTON         IL   LAW ENFORCEMENT

            OUTBUILDINGS DESTROYED. LOCATION IS 3-4 MILES NORTH OF
            GRIDLEY.

0810 PM     HAIL             ASHKUM                  40.88N 87.95W
06/04/2008  E1.75 INCH       IROQUOIS           IL   EMERGENCY MNGR

0823 PM     TORNADO          3 S PONTIAC             40.83N 88.64W
06/04/2008                   LIVINGSTON         IL   LAW ENFORCEMENT

0836 PM     HAIL             MOUNT AYR               40.95N 87.30W
06/04/2008  E1.00 INCH       NEWTON             IN   EMERGENCY MNGR

0950 PM     HAIL             CHICAGO HEIGHTS         41.51N 87.64W
06/04/2008  M1.00 INCH       COOK               IL   LAW ENFORCEMENT

0955 PM     HAIL             SAUK VILLAGE            41.49N 87.57W
06/04/2008  M1.75 INCH       COOK               IL   LAW ENFORCEMENT

1006 PM     HAIL             GRIFFITH                41.52N 87.42W
06/04/2008  M0.88 INCH       LAKE               IN   TRAINED SPOTTER

1010 PM     FLASH FLOOD      KANKAKEE                41.12N 87.86W
06/04/2008                   KANKAKEE           IL   TRAINED SPOTTER

            SEVERAL STREETS FLOODED IN CITY WITH UP TO 4 TO 5 FEET OF
            WATER. MOTORIST RESCUED NEAR BROOKMONT BLVD.

1040 PM     HAIL             CRETE                   41.45N 87.62W
06/04/2008  M0.75 INCH       WILL               IL   TRAINED SPOTTER

1042 PM     HAIL             MANHATTAN               41.43N 87.99W
06/04/2008  M0.25 INCH       WILL               IL   EMERGENCY MNGR

            AT GOUGAR RD. AND MANHATTAN RD.

1052 PM     HEAVY RAIN       BRADLEY                 41.15N 87.86W
06/04/2008  M2.60 INCH       KANKAKEE           IL   TRAINED SPOTTER

            MEASURED SINCE RAIN BEGAN AT 9 PM

1118 PM     TSTM WND DMG     2 E FAIR OAKS           41.08N 87.22W
06/04/2008                   JASPER             IN   LAW ENFORCEMENT

            TREE DOWN.

1127 PM     FUNNEL CLOUD     3 S DE MOTTE            41.16N 87.20W
06/04/2008                   JASPER             IN   LAW ENFORCEMENT

1153 PM     HAIL             ROMEOVILLE              41.65N 88.09W
06/04/2008  M0.75 INCH       WILL               IL   TRAINED SPOTTER

1227 AM     FLOOD            KANKAKEE                41.12N 87.86W
06/05/2008                   KANKAKEE           IL   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED ACROSS KANKAKEE COUNTY.

1233 AM     FLOOD            MANHATTAN               41.43N 87.99W
06/05/2008                   WILL               IL   LAW ENFORCEMENT

            MULTIPLE ROADS IN EASTERN WILL COUNTY ARE CLOSED.

1257 AM     FLOOD            MOROCCO                 40.95N 87.45W
06/05/2008                   NEWTON             IN   LAW ENFORCEMENT

            HIGH WATER ACROSS MANY LOCATIONS IN THE COUNTY.

0100 AM     FLOOD            STEGER                  41.47N 87.64W
06/05/2008                   COOK               IL   LAW ENFORCEMENT

            MINOR ROADWAY FLOODING IN TOWN. NO ROADS CLOSED YET.

0206 AM     HEAVY RAIN       2 S WHEATFIELD          41.16N 87.05W
06/05/2008  M4.48 INCH       JASPER             IN   CO-OP OBSERVER

            4.1 IN PAST 2.5 HOURS

&&

IZZI
Local storm report, Jun 5, 4:11 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
511 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     FLASH FLOOD      2 WNW MONEE             41.43N 87.79W
06/05/2008                   WILL               IL   LAW ENFORCEMENT

            ROUTE 50 NEAR EAGLE CREEK IMPASSIBLE

&&

HALBACH
Local storm report, Jun 5, 4:39 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
539 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 AM     FLASH FLOOD      KANKAKEE                41.12N 87.86W
06/05/2008                   KANKAKEE           IL   LAW ENFORCEMENT

            ROADS CLOSED ACROSS THE COUNTY-KANKAKEE COUNTY SHERIFF

0520 AM     FLASH FLOOD      WHEATFIELD              41.19N 87.05W
06/05/2008                   JASPER             IN   LAW ENFORCEMENT

            JASPER COUNTY SHERIFF REPORTS THAT THE HARDEST HIT AREA
            IS IN WHEATFIELD AND DE MOTTE. SOME CITY ROADS CLOSED.
            SOME HOUSES WITH WATER IN BASEMENT.

0525 AM     FLASH FLOOD      MOROCCO                 40.95N 87.45W
06/05/2008                   NEWTON             IN   LAW ENFORCEMENT

            ROADS CLOSED ACROSS THE COUNTY-NEWTON COUNTY SHERIFF

&&

HALBACH
Local storm report, Jun 5, 5:17 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
617 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     FLASH FLOOD      LOWELL                  41.29N 87.41W
06/05/2008                   LAKE               IN   BROADCAST MEDIA

            4.0 INCHES OF RAIN. RELAYED BY ABC 7 CHICAGO

0605 AM     FLASH FLOOD      BOURBONNAIS             41.16N 87.88W
06/05/2008                   KANKAKEE           IL   BROADCAST MEDIA

            5.2 INCHES-STORM TOTAL. NEIGHBORS CORN FIELD FLOODED. CAN
            NOT GET OUT OF DRIVE WAY DUE TO FLOODING. RELAYED BY ABC
            7 CHICAGO

&&

HALBACH
Local storm report, Jun 5, 5:24 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
624 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     HAIL             NORRIDGE                41.97N 87.82W
06/05/2008  E0.75 INCH       COOK               IL   LAW ENFORCEMENT

&&

IZZI

The radar

The Quad Cities radar (KDVN), 107 km away, was scanning. The volume nearest the first event began at 12:26 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Ogle

When
June 5, 6:28 AM CST
Where
Ogle County, Mt Morris
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.050, -89.430

Wind gusts were estimated to 70 mph.

Thunderstorm Wind, Ogle

When
June 5, 6:30 AM CST
Where
Ogle County, Forreston
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.120, -89.580

Several trees were blown down.

Thunderstorm Wind, Ogle

When
June 5, 6:32 AM CST
Where
Ogle County, 0.73 mi NNE of Byron
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
42.139, -89.244

Large tree limbs and power lines were blown down on North River Drive.

Thunderstorm Wind, Winnebago

When
June 5, 6:45 AM CST
Where
Winnebago County, (Rfd)gtr Rockford Ar
Measured
56 kt (64 mph) estimated gust
Reported by
ASOS
Coordinates
42.200, -89.100

A wind gust to 64 mph was measured.

Thunderstorm Wind, McHenry

When
June 5, 7:00 AM CST
Where
McHenry County, Marengo
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.250, -88.600

A tree was blown down.

Thunderstorm Wind, McHenry

When
June 5, 7:22 AM CST
Where
McHenry County, Crystal Lake
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
42.230, -88.330

Tree limbs and power lines were blown down.

Lightning, Lake

When
June 5, 8:00 AM CST
Where
Lake County, 2.45 mi SE of Lake Villa
Property damage
$10,000
Reported by
Newspaper
Coordinates
42.394, -87.998

Lightning struck a home on Yew Tree Court blowing a hole through the roof, knocking siding off of the house and blew out some electrical circuits but no fire was reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99666, 99661, 109727, 99667, 99662, 99663, 111467.